Q:

What is a Nair chemical burn?

A:

A chemical burn, from Nair or any other hair removal cream, is a potentially serious skin irritation caused by the strong alkaline ingredients in the product. When using such depilatories, the instructions must be followed carefully, especially those regarding testing the skin for sensitivity, confining use to specified regions of the skin, and removing the product within the time indicated.

To treat slight irritation, the area needs to be kept moist with an ointment containing petrolatum while a 1 percent hydrocortisone ointment can be used to reduce the redness. If, however, the redness persists beyond a day or two, or if pustules or a discharge develops, a doctor needs to be consulted.


Is this answer helpful?

Similar Questions

  • Q:

    What is Nair?

    A:

    Nair is a name brand that offers a full range of hair-removal products. The company's website boasts that Nair is the number one hair removal brand for both men and women.

    Full Answer >
    Filed Under:
  • Q:

    Can you use Nair on your head?

    A:

    The Nair website warns consumers not to use Nair on the head. It is safe to use on the legs, arms, underarms, bikini area, face, back and chest.

    Full Answer >
    Filed Under:
  • Q:

    How do you treat burns from Nair?

    A:

    To treat Nair burns, rinse the Nair from the affected area with cold water. Treat redness with an ointment that contains 1 percent hydrocortisone cream. Anti-inflammatory drugs, such as Ibuprofen and acetaminophen, may relieve skin discomfort.

    Full Answer >
    Filed Under:
  • Q:

    Why does my scalp burn when I dye my hair?

    A:

    While it is normal for the scalp to burn slightly, tingle or itch during a hair color application, intense burning may indicate that a chemical burn is occurring or that there is an allergy to one of the hair color ingredients. In most cases, normal irritation is caused from hair color's two main ingredients: hydrogen peroxide and ammonia. According to Annmarie Gianni Skin Care, intense irritation may indicate a phenylenediamine allergy.

    Full Answer >

Explore